Alert archive / Nebraska / Wind Advisories in 2007
Wind Advisory 16, NWS Cheyenne, WY
NWS Cheyenne, WY issued this wind advisory at Nov 14, 2007, 4:38 AM MST for 7 counties in Nebraska. It took effect at Nov 14, 2007, 9:00 AM MST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2007, 4:38 AM MST (11:38 UTC)
- In effect from
- Nov 14, 2007, 9:00 AM MST
- Expired
- Nov 14, 2007, 2:59 PM MST
- In force
- 6 hr
- Issued by
- NWS Cheyenne, WY
Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE
The radar
The Cheyenne radar (KCYS), 141 km from the middle of the area, began a volume at 11:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 11.6 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3285 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KCYS 141138 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 438 AM MST WED NOV 14 2007 ...WINDY TODAY ACROSS WESTERN NEBRASKA... .THE PASSAGE OF A WEATHER DISTURBANCE WILL COMBINE WITH A STRONG SURFACE AND LOW LEVEL PRESSURE GRADIENT TO PRODUCE BLUSTERY WINDS ACROSS THE WESTERN NEBRASKA PANHANDLE TODAY. NEZ001>003-019>021-054-055-141945- /O.NEW.KCYS.WI.Y.0016.071114T1600Z-071114T2300Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 438 AM MST WED NOV 14 2007 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 4 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 4 PM MST THIS AFTERNOON. YOU CAN EXPECT NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ RUBIN
2 follow-up statements
000 WWUS75 KCYS 141735 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1035 AM MST WED NOV 14 2007 ...WINDY TODAY ACROSS THE NEBRASKA PANHANDLE... .A STRONG LOW LEVEL PRESSURE GRADIENT WILL CONTINUE TO PRODUCE BLUSTERY WINDS ACROSS THE NEBRASKA PANHANDLE THROUGH MID-AFTERNOON. NEZ001>003-019>021-054-055-142300- /O.CON.KCYS.WI.Y.0016.000000T0000Z-071114T2300Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 1035 AM MST WED NOV 14 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. NORTHWESTERLY WINDS FROM 25 TO 35 MPH ARE OCCURRING OVER THE NEBRASKA PANHANDLE AND WILL PERSIST THROUGH MID AFTERNOON. GUSTS OF 45 TO 50 MPH ARE LIKELY AS WELL...ESPECIALLY EAST OF A LINE FROM HARRISON TO SIDNEY. THE WINDS WILL DIMINISH FAIRLY QUICKLY DURING THE LATE AFTERNOON HOURS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KCYS 142159 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 259 PM MST WED NOV 14 2007 NEZ001>003-019>021-054-055-142300- /O.CAN.KCYS.WI.Y.0016.000000T0000Z-071114T2300Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 259 PM MST WED NOV 14 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS ACROSS THE PANHANDLE ARE GRADUALLY DECREASING AND WILL CONTINUE TO DIMINISH AS SUNSET APPROACHES. A FEW LOCAL GUSTS AROUND 40 MPH ARE STILL POSSIBLE UNTIL ABOUT 5 PM...MAINLY OVER DAWES AND BOX BUTTE COUNTIES. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at Nov 14, 3:38 AM MST, 1 hour earlier.
Area forecast discussion, Nov 14, 3:38 AM MST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
338 AM MST WED NOV 14 2007
.SHORT TERM...TODAY THROUGH THURSDAY NIGHT...
TODAY...CLEAR AND CRISP DAY ON TAP. CLEARING WILL BE SWIFT AS
SHORTWAVE TROUGH MOVES SOUTHEAST AWAY FROM THE REGION AND SURFACE
HIGH PRESSURE BUILDS IN. LOW/MID LEVEL GRADIENTS SUFFICIENT FOR
WIND ADVISORY CRITERIA WINDS ACROSS WESTERN NEBRASKA FROM MID
MORNING TO MID AFTERNOON.
TONIGHT...ONE OF THE COLDEST NIGHTS OF THE SEASON WITH CLEAR SKIES
...LIGHT WINDS AND EXCELLENT RADIATIONAL COOLING. SINGLE DIGITS AT
SOME LOCATIONS.
THURSDAY...DECENT WARMING TREND ON TAP AS FLOW ALOFT BACKS TO
WESTERLY AND SURFACE LEE TROUGHING DEVELOPS. WITH PLENTY OF SUNSHINE
...DOWNSLOPE WARMING AND PROGGED 1000-500 MB THICKNESSES NEAR 5610
METERS...HIGHS WILL REBOUND NICELY INTO THE 50S.
THURSDAY NIGHT...MUCH WARMER NIGHT WITH DECENT MIXING AND WARMER
AIRMASS MODIFICATION. LOWS IN THE 30S AT TYPICAL WIND PRONE LOCALES.
.LONG TERM...FRIDAY THROUGH WEDNESDAY...
A LOW AMPLITUDE TRANSITORY RIDGE WILL BEGIN THE PERIOD. MODELS
DIVERGE SLIGHTLY ON THEIR SOLUTION FOR FRIDAY...WITH THE GFS
KEEPING THE TRANSITORY RIDGE MORE AMPLIFIED...THUS DEFLECTING
INCOMING ENERGY NORTH TOWARDS CANADA. MEANWHILE...THE ECMWF KEEPS
ENERGY FURTHER SOUTH. HAVE OPTED TO SIDE MORE WITH THE ECMWF
SOLUTION...AND MAINTAINED SOME SMALL PRECIPITATION
CHANCES...WEST OF THE LARAMIE RANGE LATE FRIDAY AND SATURDAY. FLOW
TURNS ZONAL FOR THE LATTER HAVE OF THE WEEKEND WITH MOST OF THE
ENERGY STAYING ACROSS SOUTHERN CANADA. UPPER FLOW BEGINS TO BACK
DURING THE DAY ON MONDAY AS A DEVELOPING UPPER TROUGH PLOWS ONTO
THE PACIFIC COAST. GLOBAL MODELS DISAGREE SLIGHTLY ON THE
STRENGTH AND TIMING OF THIS FEATURE...BUT WHAT THEY DO NOT DISAGREE
ON IS ITS EXISTENCE AND PASSAGE THROUGH THE INTERMOUNTAIN REGION
EARLY NEXT WEEK. BY LATE MONDAY AFTERNOON...THE ECMWF HAS A
POSITIVELY TILTED TROF AXIS FROM SOUTHERN CANADA SOUTHWEST TO THE
GREAT BASIN. THE GFS IS A BIT SLOWER WITH THE TROF...PROBABLY DUE
TO THE MORE AMPLIFIED PRECEDING RIDGE...HANGING IT BACK JUST ONTO THE
PACIFIC COAST. BY TUESDAY AFTERNOON...BOTH OF THEM HAVE THE TROF
INTO THE ROCKIES. HAVE REINTRODUCED POPS FOR MUCH OF THE AREA LATE
MONDAY NIGHT THROUGH WEDNESDAY. HAVE ALSO DECREASED TEMPERATURES
PRETTY SIGNIFICANTLY. BOTH THE ECMWF AND GFS HAVE 700MB
TEMPERATURES OF -9C AND -10C...RESPECTIVELY ON TUESDAY.
&&
.AVIATION...VFR THROUGH THURSDAY.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...WIND ADVISORY FROM 9 AM WEDNESDAY TO 4 PM WEDNESDAY FOR NEZ001-
NEZ002-NEZ003-NEZ019-NEZ020-NEZ021-NEZ054-NEZ055.
&&
SHORT TERM/AVIATION...RUBIN
LONG TERM....HAHNHazardous weather outlook, Nov 13, 5:15 PM MST, 11 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 515 PM MST TUE NOV 13 2007 WYZ061-062-065-141230- SOUTHWEST CARBON-NORTH CARBON-LARAMIE VALLEY- 515 PM MST TUE NOV 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TONIGHT GUSTY WEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 45 MPH WILL LINGER THROUGH EARLY THIS EVENING BEFORE A COLD FRONT MOVES THROUGH AND DECREASES THE WINDS. SCATTERED LIGHT SNOW SHOWERS WILL BE POSSIBLE LATER TONIGHT ACROSS THE REGION...BUT LITTLE OR NO SNOWFALL IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ059-060-067>070-141230- CONVERSE-NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 515 PM MST TUE NOV 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TONIGHT SCATTERED LIGHT SNOW SHOWERS WILL OCCUR TONIGHT MAINLY ALONG THE LARAMIE RANGE FOOTHILLS FROM DOUGLAS SOUTH TO CHEYENNE. LITTLE OR NO SNOWFALL IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019>021-054-055-141230- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- 515 PM MST TUE NOV 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TONIGHT A COLD FRONT MOVED THROUGH THE PANHANDLE LATE THIS AFTERNOON... SWITCHING THE WINDS TO NORTH. SOME WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL LINGER INTO EARLY THIS EVENING AS COLDER AIR POURS INTO THE REGION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ063-064-066-141230- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE RANGE- 515 PM MST TUE NOV 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TONIGHT GUSTY WEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 45 MPH WILL LINGER THROUGH EARLY THIS EVENING BEFORE A COLD FRONT MOVES THROUGH AND DECREASES THE WINDS. SOME LIGHT SNOW SHOWERS WILL BE POSSIBLE IN MANY AREAS TONIGHT ACROSS THE REGION...BUT ANY SNOWFALL WILL BE LESS THAN AN INCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
Nearby
Wind Advisories in Nebraska, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.